J.D. is a 37 years old white woman who presents to her gynecologist complaining of a 2-month history of intermenstrual bleeding, menorrhagia, increased urinary frequency, mild incontinence, extreme fatigue, and weakness. Her menstrual period occurs every 28 days and lately there have been 6 days of heavy flow and cramping. She denies abdominal distension, back-ache, and constipation. She has not had her usual energy levels since before her last pregnancy.
Past Medical History (PMH):
Upon reviewing her past medical history, the gynecologist notes that her patient is a G5P5with four pregnancies within four years, the last infant having been delivered vaginally four months ago. All five pregnancies were unremarkable and without delivery complications. All infants were born healthy. Patient history also reveals a 3-year history of osteoarthritis in the left knee, probably the result of sustaining significant trauma to her knee in an MVA when she was 9 years old. When asked what OTC medications she is currently taking for her pain and for how long she has been taking them, she reveals that she started taking ibuprofen, three tablets each day, about 2.5 years ago for her left knee. Due to a slowly progressive increase in pain and a loss of adequate relief with three tablets, she doubled the daily dose of ibuprofen. Upon the recommendation from her nurse practitioner and because long-term ibuprofen use can cause peptic ulcers, she began taking OTC omeprazole on a regular basis to prevent gastrointestinal bleeding. Patient history also reveals a 3-year history of HTN for which she is now being treated with a diuretic and a centrally acting antihypertensive drug. She has had no previous surgeries.
Case Study Questions
Mr. W.G. is a 53-year-old white man who began to experience chest discomfort while playing tennis with a friend. At first, he attributed his discomfort to the heat and having had a large breakfast. Gradually, however, discomfort intensified to a crushing sensation in the sternal area and the pain seemed to spread upward into his neck and lower jaw. The nature of the pain did not seem to change with deep breathing. When Mr. G. complained of feeling nauseated and began rubbing his chest, his tennis partner was concerned that his friend was having a heart attack and called 911 on his cell phone. The patient was transported to the ED of the nearest hospital and arrived within 30 minutes of the onset of chest pain. In route to the hospital, the patient was placed on nasal cannula and an IV D5W was started. Mr. G. received aspirin (325 mg po) and 2 mg/IV morphine. He is allergic to meperidine (rash). His pain has eased slightly in the last 15 minutes but is still significant; was 9/10 in severity; now7/10. In the ED, chest pain was not relieved by 3 SL NTG tablets. He denies chills.
Case Study Questions